Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 15, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jun 15, 2006, 3:23 AM CDT for 22 counties in Nebraska; 5 counties in Iowa. It took effect at Jun 15, 2006, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2006, 3:23 AM CDT (08:23 UTC)
- In effect from
- Jun 15, 2006, 11:00 AM CDT
- Expired
- Jun 15, 2006, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 27 counties
Harrison County, IA, Mills County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Lancaster County, NE, Madison County, NE, Otoe County, NE, Platte County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 21 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 292 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jun 15, 3:17 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 15, 3:17 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
317 AM CDT THU JUN 15 2006
.DISCUSSION...
SYNOPSIS...00Z UPPR AIR ANLYS INDCD THE H5 RIDGE AXIS EXNTDD FM SW
TX NEWD THRU THE ERN DAKOTAS. UPSTRM FM THE RIDGE...UPPER LEVEL
TROF...WITH SEVERAL POTENT SHRTWV TROFS EMBEDDED...WAS LOCATED OVR
THE GREAT BASIN. INITIAL SHRTWV ASSOCIATED WITH AN 80 M H5 HEIGHT
FALL AT KRIW WAS EJECTING THRU WY/MT EARLY THIS MRNG.
UPSTRM...ANOTHER POTENT SHRTWV WAS NOTED DIVING SEWD THRU WRN NV/SRN
CA. VRY STG ELEVATED MIXED LAYER HAD OVER SPREAD THE PLAINS BY 00Z
WITH AN EXTREMELY IMPRESSIVE +21 AT H7 AT KDNR. 07Z MSAS SFC ANLYS
INDCD LO OVR ERN NEB WITH A WRM FRNT NEWD THRU SRN SD INTO WRN IA.
REGIONAL RADAR MOSAIC INDCD SCT TSRA OVR NRN NEB INTO NRN IA.
FORECAST...MAIN CONCERN FOR TODAY IS WND. VRY HIGH BASED TSRA
ACTIVITY OVR THE NRN FA WL LIKELY EXIT THE CWA BY MID MRNG. WL
INCLUDE SOME SCT POPS OVR THE NRN FA EARLY THIS MRNG TO COVER THIS.
OTHERWISE...STG LO LVL JET OF 50 KT WL EXTND FM SRN KS INTO ERN NEB
TODAY. AS CLD DEBRIS CLRS THIS MRNG...AND HEATING COMMENCES...MIXING
INTO THIS LO LVL JET WL ALLOW FOR WINDS TO SIG INCREASE BY LATE
MRNG. DECENT PRESSURE GRADIENT/GOOD UNIDIRECTIONAL PROFILE FOR
MIXING AND SUN SHLD ALLOW FOR A FEW SPOTS TO HIT WND ADVRY THIS AFTN
AND WL ISSUE FOR A GOOD PART OF THE FA THRU MID EVNG. GIVEN THE +21
THIS EVNG AT KDNR AT H7...FEEL THE WARM SECTOR WL BE CAPPED TODAY.
BEST CHC FOR CONVECTION WL BE IN WRN HI PLAINS VRY LATE THIS AFTN IN
DEEPLY MIXED ATMOSPHERE. FORECAST OF TSRA RIDING UP NEWD BEHIND THE
FRONTAL BOUNDARY LOOKS SOLID TONIGHT...BUT TSRA FOR THE MOST PART WL
NOT CROSS INTO THE WARM SECTOR. THUS HAVE PUSHED BACK THE TIMING OF
THE TSRA UNTIL ARND 05Z IN THE NW AND CONFINED THE AREA OF POPS TO
THE NW FOR TONIGHT. ISO SVR CONTS TO LOOK POSSIBLE WITH GOOD SHEAR
BEHIND THE FRONT...AND A WELL MIXD DRY BOUNDARY LAYER LEADING TO A
WIND POTENTIAL. NV/SRN CA UPPR LVL TROF WL CLOSE OFF AND BECOME
CUTT-OFF FM THE MORE PROGRESSIVE NRN PLAINS TROF ON FRI. THE TROF
WL THEN SLOLY MOV EWD THRU KS/MO THRU THE WEEKEND. THIS WL ALLOW
FOR THE SFC TROF TO MOV INTO THE NW FA DURING THE DAY ON FRI. SOME
MID LVL CAA IS NOTED ON BOTH THE NAM/GFS AND THIS MAY BE
ENOUGH...ALNG WITH THE CWA IN THE RIGHT REAR ENTRANCE REGINO OF 80
KT H3 NRN PLAINS JET...TO INIATE CONVECTION ALNG THE TROF BY
MID/LATE AFTN. WITH TROF OVR THE SRN PLAINS AND THE NRN TROF
LIFTING NEWD AWAY FM THE CWA...BULK SHEAR WL BE LESS ON FRI ACROSS
THE FA. STILL APPEARS AS THOUGH ARND 1500 J/KG OF MLCAPE AND 30 KT
OF 0 TO 6 KM SHEAR SHLD BE GOOD FOR SOME ISO SVR THRU THE EVNG.
DEEP LAYER UNIDIRECTIONAL FLOW ALNG WITH FA IN THE RRE REGION OF
THE UPPR JET MAY LEAD TO SOME BACK-BUILDING OF STORMS...AND WITH
PWATS OF 1.50 INCHES...MAY ACTUALLY SEE SOME HEAVY RAIN FRI EVNG
IN SOME SPOTS. STILL PREFER THE SLOWER GFS FOR THE MOVEMENT OF THE
SYSTEM THRU THE WEEKEND AND THUS THE CHC OF CONVECTION CONTINUES
ON SAT AND NO CHANGES WERE MADE TO PRECIP FORECAST THRU THE
WEEKEND. DID COOL TMPS FOR FRI/SAT/SUN WITH CLDS EXPECTED ARND AND
LIMITED MIXING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR NEZ015-NEZ018-NEZ030-NEZ031-NEZ032-NEZ033-NEZ034-NEZ042-
NEZ043-NEZ044-NEZ045-NEZ050-NEZ051-NEZ052-NEZ053-NEZ065-
NEZ066-NEZ067-NEZ068-NEZ078-NEZ088-NEZ089.
IA...WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR IAZ043-IAZ055-IAZ056-IAZ069-IAZ079.
&&
BOUSTEADHazardous weather outlook, Jun 14, 5:00 PM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT WED JUN 14 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-151000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO THURSDAY MORNING...MAINLY ACROSS NORTHEAST NEBRASKA INTO WEST CENTRAL IOWA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY AS LOW PRESSURE AND ITS ASSOCIATED COLD FRONT MOVE ACROSS THE AREA. ISOLATED SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:27 AM CDT | Wind Advisory | OAX | Antelope, Boone, Cedar, Knox, Pierce | 3 hr |
| Jun 15, 12:38 AM CDT | Severe Thunderstorm Warning | OAX | Antelope | 67 min |
| Jun 15, 3:53 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 37 min |
| Jun 15, 4:18 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 42 min |
| Jun 15, 4:57 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 33 min |
| Jun 15, 5:00 AM CDT | Severe Thunderstorm Warning | OAX | Cedar | 60 min |
| Jun 15, 5:18 AM CDT | Severe Thunderstorm Warning | OAX | Wayne | 27 min |
| Jun 15, 5:43 AM CDT | Severe Thunderstorm Warning | OAX | Wayne | 15 min |
Nearby
Wind Advisories in Nebraska, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.